Alert archive / New York / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 10, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Jun 19, 2017, 12:13 PM EDT for 4 counties in New York. It was in force for 62 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2017, 12:13 PM EDT (16:13 UTC)
- Expired
- Jun 19, 2017, 1:15 PM EDT
- In force
- 62 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Orange County, NY, Putnam County, NY, Rockland County, NY, Westchester County, NY
The radar
The Brookhaven radar (KOKX), 97 km from the middle of the area, began a volume at 16:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 12:25 PM EDT | HAIL 1 | Haverstraw, NY | QUARTER SIZE HAIL REPORTED. |
| Jun 19, 12:33 PM EDT | TSTM WND DMG | West Haverstraw, NY | TREE DOWN ON SAMSONDALE AVENUE. |
| Jun 19, 12:36 PM EDT | TSTM WND DMG | West Haverstraw, NY | TREE DOWN ON SOUTH CENTRAL HIGHWAY. |
| Jun 19, 12:38 PM EDT | TSTM WND DMG | West Haverstraw, NY | TREE DOWN ON INTERSECTION OF ROUTE 9W AND GURNEE AVENUE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 11:13 AM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 4.2 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1007 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 659 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 193 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.2
The text
As transmitted.
231
WUUS51 KOKX 191613
SVROKX
NYC071-079-087-119-191715-
/O.NEW.KOKX.SV.W.0010.170619T1613Z-170619T1715Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service New York NY
1213 PM EDT MON JUN 19 2017
The National Weather Service in Upton NY has issued a
* Severe Thunderstorm Warning for...
Northern Westchester County in southeastern New York...
Southeastern Orange County in southeastern New York...
Western Putnam County in southeastern New York...
Rockland County in southeastern New York...
* Until 115 PM EDT
* At 1211 PM EDT, a severe thunderstorm was located over Monsey,
moving northeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near,
New City and Pomona around 1220 PM EDT.
Ossining and Haverstraw around 1230 PM EDT.
Peekskill and West Point around 1250 PM EDT.
Yorktown Heights around 100 PM EDT.
Cold Spring around 105 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4127 7362 4107 7407 4116 7421 4144 7400
TIME...MOT...LOC 1611Z 218DEG 18KT 4114 7407
HAIL...1.00IN
WIND...60MPH
$$
JP2 follow-up statements
689
WWUS51 KOKX 191643
SVSOKX
Severe Weather Statement
National Weather Service New York NY
1243 PM EDT MON JUN 19 2017
NYC071-079-087-119-191715-
/O.CON.KOKX.SV.W.0010.000000T0000Z-170619T1715Z/
Westchester NY-Orange NY-Putnam NY-Rockland NY-
1243 PM EDT MON JUN 19 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM EDT
FOR NORTHERN WESTCHESTER...SOUTHEASTERN ORANGE...WESTERN PUTNAM AND
ROCKLAND COUNTIES...
At 1242 PM EDT, a severe thunderstorm was located over Peekskill,
moving northeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe storm will be near...
Peekskill and West Point around 1250 PM EDT.
Yorktown Heights around 100 PM EDT.
Cold Spring around 105 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4127 7362 4107 7407 4116 7421 4144 7400
TIME...MOT...LOC 1642Z 218DEG 18KT 4126 7394
HAIL...1.00IN
WIND...60MPH
$$
JP976
WWUS51 KOKX 191710
SVSOKX
Severe Weather Statement
National Weather Service New York NY
110 PM EDT MON JUN 19 2017
NYC087-191718-
/O.CAN.KOKX.SV.W.0010.000000T0000Z-170619T1715Z/
Rockland NY-
110 PM EDT MON JUN 19 2017
...THE SEVERE THUNDERSTORM WARNING FOR ROCKLAND COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until 800 PM EDT for
southeastern New York.
LAT...LON 4132 7373 4124 7392 4125 7397 4127 7397
4129 7394 4130 7397 4132 7398 4132 7399
4128 7404 4128 7405 4143 7399
TIME...MOT...LOC 1708Z 218DEG 18KT 4136 7383
$$
NYC071-079-119-191715-
/O.CON.KOKX.SV.W.0010.000000T0000Z-170619T1715Z/
Westchester NY-Orange NY-Putnam NY-
110 PM EDT MON JUN 19 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM EDT
FOR NORTHERN WESTCHESTER...EAST CENTRAL ORANGE AND WESTERN PUTNAM
COUNTIES...
At 108 PM EDT, a severe thunderstorm was located near Mahopac, moving
northeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
this severe thunderstorm will remain over mainly rural areas of
northern Westchester...east central Orange and western Putnam
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4132 7373 4124 7392 4125 7397 4127 7397
4129 7394 4130 7397 4132 7398 4132 7399
4128 7404 4128 7405 4143 7399
TIME...MOT...LOC 1708Z 218DEG 18KT 4136 7383
HAIL...1.00IN
WIND...60MPH
$$
JPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 12:05 PM EDT, 8 minutes earlier.
Area forecast discussion, Jun 19, 12:05 PM EDT, 8 minutes before
Area Forecast Discussion
National Weather Service New York NY
1205 PM EDT Mon Jun 19 2017
.SYNOPSIS...
A cold front approaches from the west today, then crosses the
Tri-State tonight, followed by a trough of low pressure building
into the area on Tuesday. Weak high pressure builds in Tuesday
night. A weak system crosses the area on Wednesday, followed by
a return to high pressure on Thursday. A series of frontal
systems then cross the area for Friday into the weekend.
&&
.NEAR TERM /THROUGH TONIGHT/...
...SEVERE THUNDERSTORM WATCH IN EFFECT THROUGH 8 PM...
Severe thunderstorm watch coordinated with the Storm Prediction
Center is now in effect through 8 pm. Scattered convection is
already developing ahead of the main cold front.
Main concern today remains the potential for severe weather and
flash flooding. Visible satellite imagery as of 1545Z shows
cloud streets gradually dissipating, indicating that convective
inhibition is eroding. CINH may be somewhat slower to erode
across portions of CT and Long Island where marine influence is
strongest. This is timing well with a leading short wave now
approaching eastern NY/PA, to support gradually intensifying
storms through the early afternoon.
The main impact will be ahead of a slow-moving upper trough and
attendant cold front. A 110-120 kt upper jet moving into the
Northeast will place the area in the favorable rear-quadrant,
enhancing upward motion across a heavily populated corridor.
Strong, largely unidirectional flow and ample forcing for
ascent between a well-defined upper short wave and the
approaching cold front should act to support linear
development, with multiple line segments and/or a larger line
approaching the area from the west this afternoon. Although the
primary threat will be damaging winds, and to a lesser extent
hail, ample heating ahead of the line may support the
development of a pre-frontal trough, allowing surface winds to
back more south-southeast direction. The increasing low-level
wind shear/SRH combined with lowering LCLs as moisture advects
northeastward may support the threat of a tornado or two,
particularly with any discrete convection that can develop ahead
of the line.
The latest SPC outlook shows an enhanced threat of severe
weather across the majority of the forecast area including the
NYC metro, with a slight to marginal risk across eastern CT and
Long Island where a marine influence will prevail.
As the upper trough moves eastward, the forward progression will
gradually be slowed due to a strong Atlantic high pressure
system. Most recent model runs suggest the front may stall
across the area, with southwesterly flow continuing to advect
moisture, represented by 2+ inch PWAT values, across the area.
As such, the threat of flash flooding may linger through the
night. See the hydrology section for more information.
A high risk of rip current development is expected for Atlantic
Beaches into this evening due to persistent SE Swells.
&&
.SHORT TERM /TUESDAY/...
Mainly eastern areas could experience a few lingering showers
early Tuesday morning as the last shortwave exits to the NE.
Otherwise, the region will be under SW flow aloft on Tuesday,
with a northern stream shortwave passing to the N. Most, if not
all, guidance suggests the core of the forcing with this
shortwave will pass to our north as well, so have gone with a
dry forecast for the remainder of the day.
With a mostly sunny sky on Tuesday across the area by afternoon,
Tuesday should be warmer than today over eastern areas, and around
today's highs over western areas. Most locations should be around
5 degrees above normal.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
An upper level trough swings through the area Tuesday night into
Wednesday. While moisture appears to be limited with this system, it
may be enough to touch off a few showers on Wednesday afternoon.
Weak ridging aloft and an associated surface high then build in for
Thursday, resulting in a mostly sunny day.
Thereafter, model solutions begin to diverge as a series of upper
level disturbances pass through the region from Thursday night into
the weekend. Each of these have the potential to produce showers
and/or thunderstorms, but the exact timing and location of any
precipitation will have to be refined. In general, kept PoPs through
this period to 30% or less. Also worth noting is a tropical
disturbance currently near the Yucatan Peninsula, which has the
potential to feed tropical moisture into the area during the Friday-
Saturday time period. At this point this solution appears somewhat
less likely, but it bears watching nonetheless.
Finally, models differ on the evolution of a longwave trough
developing over the Upper Midwest next weekend, with associated
sensible weather differences for our area on Sunday.
Daytime highs will remain seasonable through the period, with
overnight lows about 5 degrees above normal.
&&
.AVIATION /16Z MONDAY THROUGH FRIDAY/...
** HIGH IMPACT WEATHER EVENT WITH POTENTIAL FOR STRONG TO SEVERE
THUNDERSTORMS THIS AFTERNOON AND EVENING **
A cold front will slowly approach and then move across tonight.
MVFR/IFR conditions are expected to gradually improve to VFR by
afternoon. S-SW winds increase to 12-15kt with gusts 20-25kt by
afternoon at most terminals, and a little stronger at KJFK.
Potential remains for strong to severe tstms this afternoon and
evening, with strong winds and heavy rainfall. Isold-sct
activity has begun at KSWF and just west of KEWR/KTEB. An
organized line of storms should arrive later this afternoon,
and may be slow to move across the lower Hudson Valley and NYC
Metro terminals. Most likely time of impact for NYC metro looks
to be 21Z-24Z, with perhaps some lingering storms until 02Z.
Activity should weaken as it moves east across Long Island and
CT, so impact at KGON/KISP and possibly KBDR should be less than
north/west.
NY Metro Enhanced Aviation Weather Support...
Detailed information, including hourly TAF wind component fcsts,
can be found at http:/www.weather.gov/zny/n90
KJFK TAF Comments: High confidence through early afternoon.
KLGA TAF Comments: High confidence through early afternoon.
KEWR TAF Comments: AMD possible for any scattered showers/tstms
ahead of main activity late morning and early afternoon.
The KEWR afternoon haze potential forecast is GREEN, which
implies slant range visibility more than 6SM outside of cloud.
KTEB TAF Comments: AMD possible for any scattered showers/tstms
ahead of main activity late morning and early afternoon.
KHPN TAF Comments: AMD possible for any scattered showers/tstms
ahead of main activity early this afternoon.
KISP TAF Comments: Medium confidence on improvement of cigs this
morning and lowering of cigs late today/tonight.
.OUTLOOK FOR 12Z TUESDAY THROUGH FRIDAY...
.Tuesday...Becoming VFR during the morning. Lingering showers
possible early at KGON and possibly KISP. SW-WSW winds G15-25KT
possible in the afternoon.
.Tuesday night...VFR. W-NW winds G15-25kt possible.
.Wednesday...A brief period of MVFR is possible with any shower
and/or thunderstorm.
.Wednesday night...VFR.
.Thursday...VFR. SW winds G15-20KT possible in the afternoon.
.Friday...Chance of showers/tstms with MVFR or lower conds.
Gusty S-SW winds.
&&
.MARINE...
...SEVERE THUNDERSTORM WATCH IN EFFECT THROUGH 8 PM FOR THE LONG
ISLAND SOUND, NEW YORK HARBOR AND THE SOUTH SHORE OF LONG ISLAND
WEST OF FIRE ISLAND...
Scattered convection is now developing ahead of the main system
and may impact the coastal waters through the early afternoon.
Stronger, more widespread thunderstorms with potentially
damaging wind gusts will be possible later this afternoon into
the evening ahead of a slow-moving cold front.
Outside of thunderstorms, a strengthening low-level jet today
should support gusts to SCA levels on all waters, continuing
into tonight. By Tuesday morning, though winds should subside to
15 kt or less, but it appears seas, at least in the outer
portion of the coastal ocean zones, should remain around 5 ft,
so have extended the SCA there through 22z Tuesday.
Seas on the ocean waters will likely remain above 5 ft due to
residual southerly swells into Wednesday morning. Otherwise,
expecting sub SCA conditions across the waters until Friday
afternoon into the weekend when waves on the ocean could again reach
5 ft. Winds should remain below SCA criteria through the period.
&&
.HYDROLOGY...
For the western parts of the region (Nassau County and west as
well as New Haven County and west), there will be a chance of
flash flooding from this afternoon into tonight. This is where
there is total basin average rainfall between 1 and 2 inches
expected...with locally higher amounts possible (maybe 3+").
Rainfall rates in excess of 1-2"/hr are possible in any training
deep convection.
To the east, with the bulk of the rain occurring at night, as
the convection should naturally weaken, less than 1" is
expected (with locally higher amounts) so mainly poor
drainage/urban flooding would be the main threat there.
No hydrologic impacts are anticipated Tuesday-Sunday.
&&
.EQUIPMENT...
* KOKX Weather Radar is scheduled for maintenance starting on
Friday June 23rd for a period of 3 days.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Flash Flood Watch through late tonight for CTZ005-006-009-010.
NY...Flash Flood Watch through late tonight for NYZ067>075-176>179.
High Rip Current Risk until 9 PM EDT this evening for NYZ075-
080-081-178-179.
NJ...Flash Flood Watch through late tonight for NJZ002-004-006-
103>108.
MARINE...Small Craft Advisory until 6 PM EDT Tuesday for ANZ330-335-338-
340-345-350-353-355.
&&
SYNOPSIS...FEB/Maloit
NEAR TERM...MD/Maloit
SHORT TERM...Maloit
LONG TERM...FEB
AVIATION...Goodman
MARINE...FEB/Maloit
HYDROLOGY...FEB/Maloit
EQUIPMENT...Hazardous weather outlook, Jun 19, 11:44 AM EDT, 29 minutes before
Hazardous Weather Outlook National Weather Service New York NY 1144 AM EDT Mon Jun 19 2017 CTZ005-006-009-010-NJZ002-004-006-103>108-NYZ067>074-176-177-201545- Northern Fairfield-Northern New Haven-Southern Fairfield- Southern New Haven-Western Passaic-Eastern Passaic-Hudson- Western Bergen-Eastern Bergen-Western Essex-Eastern Essex- Western Union-Eastern Union-Orange-Putnam-Rockland- Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx- Richmond (Staten Island)-Northern Queens-Northern Nassau- 1144 AM EDT Mon Jun 19 2017 ...SEVERE THUNDERSTORM WATCH 354 IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... This Hazardous Weather Outlook is for southern Connecticut, northeast New Jersey and southeast New York. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. NYZ075-178-179-201545- Kings (Brooklyn)-Southern Queens-Southern Nassau- 1144 AM EDT Mon Jun 19 2017 ...HIGH RIP CURRENT RISK IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 354 IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... This Hazardous Weather Outlook is for southeast New York. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Rip Current Risk. Severe Thunderstorm Watch. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. CTZ007-008-011-012-201545- Northern Middlesex-Northern New London-Southern Middlesex- Southern New London- 1144 AM EDT Mon Jun 19 2017 ...SEVERE THUNDERSTORM WATCH 354 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southern Connecticut. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. NYZ078-079-201545- Northwestern Suffolk-Northeastern Suffolk- 1144 AM EDT Mon Jun 19 2017 This Hazardous Weather Outlook is for southeast New York. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time that would meet National Weather Service warning criteria. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time that would meet National Weather Service warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. NYZ080-081-201545- Southwestern Suffolk-Southeastern Suffolk- 1144 AM EDT Mon Jun 19 2017 ...HIGH RIP CURRENT RISK IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast New York. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Rip Current Risk. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ340-345-350-353-201545- Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- 1144 AM EDT Mon Jun 19 2017 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time that would meet National Weather Service warning criteria. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time that would meet National Weather Service warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ330-335-338-355-201545- Long Island Sound East of New Haven CT/Port Jefferson NY- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 1144 AM EDT Mon Jun 19 2017 ...SEVERE THUNDERSTORM WATCH 354 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria.
In the hours before
Special weather statement, Jun 19, 11:45 AM EDT, 28 minutes before
Special Weather Statement
National Weather Service New York NY
1145 AM EDT MON JUN 19 2017
NJZ002-004-103-NYZ067-069-191630-
Western Bergen-Western Passaic-Eastern Passaic-Rockland-Orange-
1145 AM EDT MON JUN 19 2017
...THUNDERSTORMS AFFECTING PASSAIC...NORTHWESTERN BERGEN...ORANGE
AND ROCKLAND COUNTIES...
Thunderstorms are moving northeast at 40 mph over the region. Heavy
rainfall may cause localized flooding. Cloud to ground lightning is
occurring with these storms. Lightning can strike 10 miles away from
a thunderstorm. Seek a safe shelter inside a building or vehicle if
you hear thunder.
A severe thunderstorm watch remains in effect until 800 PM EDT for
northeastern New Jersey...and southeastern New York.
LAT...LON 4149 7476 4150 7448 4163 7426 4158 7413
4161 7413 4159 7395 4146 7400 4125 7397
4114 7389 4100 7389 4107 7406 4082 7413
4089 7427 4100 7430 4104 7450 4120 7437
4136 7469
TIME...MOT...LOC 1541Z 220DEG 33KT 4124 7469
TONGUESpecial weather statement, Jun 19, 11:50 AM EDT, 23 minutes before
Special Weather Statement
National Weather Service New York NY
1150 AM EDT MON JUN 19 2017
NJZ002-004-103-NYZ067>070-191645-
Western Bergen-Western Passaic-Eastern
Passaic-Putnam-Rockland-Northern Westchester-Orange-
1150 AM EDT MON JUN 19 2017
...A STRONG THUNDERSTORM WILL AFFECT WESTERN PASSAIC...NORTHWESTERN
BERGEN...NORTHERN WESTCHESTER...SOUTHEASTERN ORANGE...WESTERN PUTNAM
AND ROCKLAND COUNTIES...
At 1149 AM EDT, a strong thunderstorm was located near Ringwood,
moving northeast at 30 mph.
Winds in excess of 30 mph and half inch hail are possible with this
storm.
This storm will be near...
Ramsey around 1200 PM EDT.
Suffern and Sloatsburg around 1205 PM EDT.
Monsey around 1210 PM EDT.
New City and Pomona around 1220 PM EDT.
Haverstraw and Harriman around 1225 PM EDT.
Peekskill and West Point around 1240 PM EDT.
Cold Spring around 1245 PM EDT.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4130 7364 4106 7405 4107 7406 4094 7426
4095 7428 4097 7428 4098 7430 4100 7430
4101 7435 4107 7443 4146 7400 4144 7398
4149 7393 4149 7391
TIME...MOT...LOC 1549Z 223DEG 24KT 4107 7427
JPThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 11:45 AM EDT | Special Weather Statement | OKX | Orange, Rockland | 45 min |
| Jun 19, 11:50 AM EDT | Special Weather Statement | OKX | Rockland | 55 min |
| Jun 19, 12:24 PM EDT | Special Weather Statement | OKX | Orange | 66 min |
| Jun 19, 12:49 PM EDT | Special Weather Statement | OKX | Putnam | 56 min |
| Jun 19, 2:10 PM EDT | Special Weather Statement | OKX | Orange | 65 min |
| Jun 19, 2:19 PM EDT | Special Weather Statement | OKX | Orange | 56 min |
| Jun 19, 2:23 PM EDT | Areal Flood Advisory | OKX | Orange | 112 min |
| Jun 19, 2:35 PM EDT | Severe Thunderstorm Warning | OKX | Orange | 55 min |
| Jun 19, 2:58 PM EDT | Special Weather Statement | OKX | Putnam | 47 min |
| Jun 19, 3:01 PM EDT | Special Weather Statement | OKX | Orange | 44 min |
| Jun 19, 3:03 PM EDT | Flash Flood Warning | OKX | Orange | 3 hr |
| Jun 19, 3:23 PM EDT | Severe Thunderstorm Warning | OKX | Putnam | 19 min |
| Jun 19, 4:02 PM EDT | Special Weather Statement | OKX | Orange | 43 min |
| Jun 19, 4:10 PM EDT | Special Weather Statement | OKX | Putnam | 50 min |
| Jun 19, 4:22 PM EDT | Severe Thunderstorm Warning | OKX | Putnam | 38 min |
| Jun 19, 4:31 PM EDT | Severe Thunderstorm Warning | OKX | Orange, Putnam | 33 min |
| Jun 19, 4:35 PM EDT | Severe Thunderstorm Warning | OKX | Bronx, Kings, Nassau, New York, Queens, Richmond and 2 more | 55 min |
| Jun 19, 4:38 PM EDT | Special Marine Warning | OKX | 67 min | |
| Jun 19, 4:50 PM EDT | Special Marine Warning | OKX | 55 min | |
| Jun 19, 5:01 PM EDT | Severe Thunderstorm Warning | OKX | Bronx, New York, Richmond, Rockland, Westchester | 44 min |
| Jun 19, 5:05 PM EDT | Flash Flood Warning | OKX | Bronx, Kings, New York, Queens, Richmond | 3 hr |
| Jun 19, 5:06 PM EDT | Special Weather Statement | OKX | Orange | 39 min |
| Jun 19, 5:18 PM EDT | Special Weather Statement | OKX | Rockland, Westchester | 57 min |
| Jun 19, 5:25 PM EDT | Severe Thunderstorm Warning | OKX | Bronx, Kings, Nassau, New York, Queens, Richmond | 50 min |
| Jun 19, 5:29 PM EDT | Special Marine Warning | OKX | 31 min | |
| Jun 19, 5:34 PM EDT | Severe Thunderstorm Warning | OKX | Westchester | 56 min |
| Jun 19, 5:35 PM EDT | Special Marine Warning | OKX | 55 min | |
| Jun 19, 6:03 PM EDT | Special Weather Statement | OKX | Nassau | 42 min |
| Jun 19, 6:07 PM EDT | Special Marine Warning | OKX | 53 min | |
| Jun 19, 6:18 PM EDT | Special Weather Statement | OKX | Kings, Nassau, Queens | 57 min |
| Jun 19, 6:46 PM EDT | Areal Flood Advisory | OKX | Nassau | 3 hr |
Nearby
Severe Thunderstorm Warnings in New York, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.